Antibiotic for flu resulting in Lyme herx??? Thoughts appreciated.

Discussion in 'Lyme Disease Archives' started by Hope4Sofia, Apr 3, 2009.

  1. Hope4Sofia

    Hope4Sofia New Member

    It has been a long time since I have posted on here. I have experienced fm/cfids/lyme symptoms for about 18 years. I've not done much to find help recently as I've somewhat given up that anyone can help me. I did do one lyme blood test that came out neg. Got discouraged and quit.

    Anyway. I recently got the flu. I ended up on azythromiacin(sp?). The antibiotic cleared my flu right up but seems to have resulted in extreme fatigue and achy bones. Feels like a herx. I mean I can hardly function from this fatigue.

    It's making me reconsider the lyme possibility. Does this sound right or familiar to any of you?

    Thank you for your time.

    Sofi
  2. Nanie46

    Nanie46 Moderator

    Hi Sofi,

    Welcome!

    Yes, it sounds familiar to me. I noticed extreme fatigue when I started my antibiotics which includes azithromycin. Could very well be a herx!!!

    Please read this very important lyme info with great symptom checklists:


    http://www.lymepa.org/Basics2007v1.2Rev.pdf

    http://www.ilads.org/lyme_disease/B_guidelines_12_17_08.pdf


    I encourage you to keep posting here, reading and asking questions.

    I also recommend going to lymenet.org.....click on flash discussion....click on the "Medical Questions" board.....sign up for free like you did here.....then post your story with your questions....you will get many quick and intelligent responses. The people there are wonderful.

    If I were you I would get your Dr to order a Western blot from Igenex lab in CA....www.igenex.com.......you can call them or email them for a free test kit.

    You need test #188 and #189....cost $200.

    FMS and CFIDS are just sets of symptoms given a name because Dr's don't know what is causing them.......well, everything has a cause.....and often times it is a chronic borrelia burgdorferi infection (lyme).

    good luck!

  3. clerty1

    clerty1 New Member

    get some betonite clay drink it or use it in the bath it does work I swear by it it does help with herxing.
  4. cherylsue

    cherylsue Member

    Zith is a hard drug for me. No can do. Very fatigued and depressed.

    It could be a herx or a medication sensitivity in your case. Take OTC activated charcoal 2 capsules at maybe 10 am and 2 pm. Space it out between meds. It will soak up the toxins and make you feel a bit better.

    IMO,
    CherylSue